Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 235, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 13, 2005, 4:41 PM CDT for Jackson County, Smith County, Wilson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2005, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 13, 2005, 5:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Jackson County, TN, Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 55 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132142 SVROHX TNC087-159-189-132215- /O.NEW.KOHX.SV.W.0235.050813T2141Z-050813T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 441 PM CDT SAT AUG 13 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JACKSON COUNTY IN TENNESSEE SMITH COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CARTHAGE EASTERN WILSON COUNTY IN TENNESSEE * UNTIL 515 PM CDT * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF CARTHAGE TO 7 MILES SOUTHEAST OF LEBANON...AND MOVING SOUTHEAST AT 10 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CARTHAGE BY 450 PM CDT WATERTOWN BY 510 PM CDT GORDONSVILLE BY 515 PM CDT FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THESE STORMS HAVE THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3641 8584 3615 8640 3602 8611 3628 8555 $$ 13
1 follow-up statement
000 WWUS54 KOHX 132213 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 512 PM CDT SAT AUG 13 2005 TNC087-159-189-132222- /O.EXP.KOHX.SV.W.0235.000000T0000Z-050813T2215Z/ SMITH TN-JACKSON TN-WILSON TN- 512 PM CDT SAT AUG 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WILSON...SOUTHERN JACKSON AND SMITH COUNTIES EXPIRES AT 515 PM CDT... THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS STILL REMAIN OVER THE AREA WITH HEAVY DOWNPOURS AND FREQUENT LIGHTNING. REMAIN INDOORS UNTIL THE STORMS HAVE MOVED AWAY FROM YOUR AREA. LAT...LON 3641 8584 3615 8640 3602 8611 3628 8555 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:01 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 13, 3:01 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 301 PM CDT SAT AUG 13 2005 .DISCUSSION...SCATTERED CONVECTION CONTINUES TO FIRE ACROSS MIDDLE TENNESSEE THIS HOUR. ECHOES ALONG THE PLATEAU REMAIN PERSISTENT, BUT HAVE HAVE WEAKENED CONSIDERABLY SINCE EARLY THIS AFTERNOON. SURFACE FRONT REMAINS SITUATED NORTH OF THE OHIO VALLEY, WITH A WEAK SHORTWAVE AT 500 MB LYING ACROSS THE MID STATE. SHORTWAVE WILL PASS TO OUR EAST, RETURNING THE UPPER FLOW TO ANTI-CYCLONIC. THUS, DONT BELIEVE CONVECTION WILL BE AS WIDESPREAD TOMORROW AS TODAY. MODELS BRING THE SURFACE FRONT DOWN TO MIDDLE TENNESSEE BY THE MIDDLE OF THE WEEK, BUT DO NOT BELIEVE WE WILL SEE A CLEAN FRONTAL PASSAGE GIVEN THE STRENGTH AND DEPTH OF THE BERMUDA HIGH. AT ANY RATE, LOOK FOR THE MARITIME TROPICAL INFLUENCE TO REMAIN THE DOMINANT FEATURE IN OUR WEATHER PATTERN DURING THE FORTHCOMING WEEK, ALTHOUGH TEMPERATURES WILL FALL BACK CLOSER TO NORMAL AS WINDS SWING TO THE WEST WITH THE APPROACH OF THE AFOREMENTIONED SURFACE FRONT. ATMOSPHERIC MOISTURE AND SURFACE DEW POINTS WONT BE AFFECTED BY ANY AIR MASS CHANGE. THUS, ISOLATED-TO-SCATTERED CONVECTION WILL BE AROUND EVERY DAY THROUGH THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 72 95 72 93 / 20 30 30 30 CLARKSVILLE 72 94 72 92 / 20 30 30 30 CROSSVILLE 68 88 68 86 / 30 30 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Aug 13, 5:30 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT AUG 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... A WEAK LOW PRESSURE AREA WILL MOVE FROM ALABAMA INTO MIDDLE TENNESSEE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING...WITH THE HIGHEST CHANCES OVER THE CUMBERLAND PLATEAU. THE SLOW MOVING STORMS WILL PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS BUT MOST OF THEM WILL REMAIN BELOW SEVERE LEVELS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TO SCATTERED THUNDERSTORM COVERAGE IS EXPECTED DURING THIS PERIOD...MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE ACTIVITY SHOULD REMAIN BELOW SEVERE LEVELS. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER ACTIVATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED. LV
In the hours before
Local storm report, Aug 13, 3:15 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM LIGHTNING 8 SW JAMESTOWN 36.35N 85.04W
08/13/2005 FENTRESS TN LAW ENFORCEMENT
*** 1 FATAL, 1 INJ *** LIGHTNING STRUCK A TREE, KILLING A
WOMAN STANDING NEARBY
&&
ROSELocal storm report, Aug 13, 3:15 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
315 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1212 PM LIGHTNING 8 SW JAMESTOWN 36.35N 85.04W
08/13/2005 FENTRESS TN LAW ENFORCEMENT
*** 1 FATAL, 1 INJ *** LIGHTNING STRUCK A TREE, KILLING A
WOMAN NEARBY
&&
ROSELocal storm report, Aug 13, 3:35 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
335 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG LORETTO 35.08N 87.44W
08/13/2005 LAWRENCE TN TRAINED SPOTTER
TWO SHEDS HEAVILY DAMAGED, TRAILER DAMAGED, SEVERAL TREES
DOWN, TWO PIECES OF TIN WRAPPED AROUND TREES
&&
ROSELocal storm report, Aug 13, 4:22 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 3 W HARTSVILLE 36.39N 86.21W
08/13/2005 TROUSDALE TN PUBLIC
EST. 50 KNOTS TREE DAMAGE
&&
31Local storm report, Aug 13, 4:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 PM CDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG LAFAYETTE 36.52N 86.03W
08/13/2005 MACON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN CITY
&&
31The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:39 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 36 min |
| Aug 13, 3:38 PM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 37 min |
| Aug 13, 3:52 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 23 min |
| Aug 13, 4:12 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale, Wilson | 33 min |
| Aug 13, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 24 min |
| Aug 13, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 29 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.